Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Does buTrans patches interfere with marijuana receptor sites and neutralize the high or euphoria associated with Marijuana?

I use medical maryjane, and the temp. euphoria is s welcome psych boost. Will butran (5,10,20) patches interfere with marijuana receptor sites and neutralize the high or euphoria associated with Marijuana? I have tried somking some very good pot for 3 mos. and the best I could get out of it was a occasional, very, slight calming-(which is why I didn t totally quit smoking pot. I just smoke it and am re-requited and unsatisfied. Thank you, M
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  261
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Addiction Medicine Specialist 's  Response
Hi,

Buprenorphine (Butran patches) acts via opioid receptors while marijuana acts on cannabinoid receptors. Some neurons have both types of receptors and both drugs can influence these neurons. But apart from this, buprenorphine cannot directly neutralize the high from marijuana. I feel that the reason for your not getting a good high is that you have developed tolerance to marijuana, which is quite common after regular use. Try discontinuing marijuana for a few months to allow your brain cells to return to their previous state.

Hope this helps you. Best wishes.
Answered: Wed, 23 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor